Jun 26, 2003
A patient recently missed about 6-7 days of antiviral medication due to a mistake in re-filling through a mail-order phatrmacy. Can this make a virus become resistant to medications along with raising viral load and decreasing CD4 count? Any advice/sugestions?
| Response from Dr. Young
Usually missing all of your medications (at the same time) does not significantly increase the risk of developing drug resistance (this is why some researchers are experimenting with a week-on/week-off treatment strategy).
The best advice here is to make sure (as much as possible) that you've arranged for your refills prior to the end of the dosing period.
Otherwise, I don't think that I'd worry too much-- just make sure that the viral load stays in the undetectable range within a month or two. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
- Pain In Penis After Licking Penis Worried I Have HIV
- Psoriasis After Touching Vaginal Sore Worried I Have HIV
- Red Eyes After Swallowing Worried I Have HIV
- Sore On Mouth After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.